Share Facebook


07-07-2013, 05:20 PM   #1
mere282
Senior Member
 
Join Date: Nov 2011
Location: st petersburg, Florida

My Support Groups:
Eye problems

Has anyone experienced any problems with their eyes? I went to the eye dr and she said I had a spot on my retina. And that I should speak with my gastro.
07-08-2013, 06:28 AM   #2
upsetmom
Senior Member
 
upsetmom's Avatar
 
Join Date: May 2012
Location: New South Wales, Australia

My Support Groups:
The eye DR you saw was she an ophthalmologist ?

My daughter has spots on the retina that are calcium deposits. We saw an ophthalmologist to get this confirmed.
__________________
Daughter dx CD March2012...
(aged 14)

Currently on:
40mg Humira
125mg Imuran




Dx Premature Ovarian Failure 2014




Last edited by upsetmom; 07-08-2013 at 07:01 AM.
07-08-2013, 10:55 AM   #3
mere282
Senior Member
 
Join Date: Nov 2011
Location: st petersburg, Florida

My Support Groups:
Yes I was getting my new glasses. She said
She's heard of the spot in uc.. But wasn't sure about crohns
From the paper she gave me its caused by inflammation
07-08-2013, 12:41 PM   #4
Mountaingem
Forum Monitor
 
Mountaingem's Avatar
 
Join Date: Jan 2010
Location: California

My Support Groups:
I've had iritis with Crohn's, which is an extraintestinal manifestation of the disease that causes ulcerations and inflammation on the iris. It is very painful and took a long time to heal with both antibiotic and prednisone drops.

You should speak to your GI because it can be a sign the disease is not under control or be a precursor to a GI flare. If the doc gives you meds it can help head it off, but you also need a ophthalmologist to give it a closer look.

Hope you find answers soon, and keep us posted on your condition. *hugs*
__________________
Jeannette

I WILL STAY STRONG
I WILL FIGHT
I WILL WIN


Current Meds: Cimzia, Methotrexate, Prevacid, Sertraline, Nortryptaline, Prednisone, Atenelol
07-08-2013, 12:55 PM   #5
mere282
Senior Member
 
Join Date: Nov 2011
Location: st petersburg, Florida

My Support Groups:
Yeah I left a message with my gastro. And I have another apt with the
Eye dr. In a few weeks. I just started steriods about 2months ago
I went untreated for almost 2years. Dr's didn't
Know exactly what was wrong with me.
07-08-2013, 01:02 PM   #6
Mountaingem
Forum Monitor
 
Mountaingem's Avatar
 
Join Date: Jan 2010
Location: California

My Support Groups:
Yes, I think that's happened to a lot of us; while the doctors are trying to figure out what's wrong with us new things start to happen, ugh. If you develop redness and intense pain in your eye I would try to see the ophthalmologist ASAP. I hope you get this all sorted out soon.
07-08-2013, 01:17 PM   #7
mere282
Senior Member
 
Join Date: Nov 2011
Location: st petersburg, Florida

My Support Groups:
Thanks I will keep a watch for sure. I'm a hair stylist
So I need my eyes.. Lol
07-12-2013, 07:25 AM   #8
MissD
 
Join Date: May 2011
Location: perth, Western Australia, Australia
I got a nasty eye infection that turned out to be crohns related. Steroid drops and steroid ointment in the eye. given that steroids give you a sensitivity to light, imagine how much worse it is when you put steroids straight onto your eye, I was nearly blinded by a measly 40watt light bulb.
07-12-2013, 09:26 AM   #9
mere282
Senior Member
 
Join Date: Nov 2011
Location: st petersburg, Florida

My Support Groups:
That must have been horrible
07-12-2013, 12:21 PM   #10
xmdmom
Senior Member
 
Join Date: Jun 2012
Location: New York

My Support Groups:
Here's a list of eye manifestations of IBD

TABLE 2. Ocular Manifestations of Inflammatory Bowel Diseases Common
Scleritis Episcleritis Conjunctivitis (in general population) Blepharitis (in general population)

Uncommon
Uveitis

Rare
Keratitis Retinitis Pars planitis Marginal corneal disease Scleromalacia perforans Orbital inflammatory disease Central and branch retinal artery occlusions Central retinal vein occlusion Optic neuritis Retinal vasculitis

Retinal problems are rare it seems. I'd love to understand what causes the Calcium deposits and whether it's at all related to vit D.

Upsetmom is your daughter on vit D?
Did your daughter's eye doctor tell you why she had calcium in her retina, or how often to get it checked? I hope it is a non issue!

Mere282 Wishing you good eyesight always!

This thread is a good reminder that my son should have a screening opthalmology exam.
07-12-2013, 10:55 PM   #11
upsetmom
Senior Member
 
upsetmom's Avatar
 
Join Date: May 2012
Location: New South Wales, Australia

My Support Groups:
Upsetmom is your daughter on vit D?
Did your daughter's eye doctor tell you why she had calcium in her retina, or how often to get it checked? I hope it is a non issue!
My daughter was on Vitamin D for a few months but has stopped now.

The eye specialist said she could have been born with it and it was never picked up....He also said it shouldn't become an issue later on.....but we need to see the Optometrist yearly to make sure.
07-13-2013, 06:49 PM   #12
Stevie M
 
Join Date: Jul 2013
Location: Clevedon, United Kingdom
I have just had another flare up of crohns and spent 8 days in hospital, was given a high dose of steroids and various other medication. On the seventh day the Drs spoke to me about a relatively new drug called INFLIXIMAB, after speaking to a few other people who have had this treatment and also looking on the internet it all seemed ok. I had a 2 hour infusion of INFLIXIMAB followed by 2 hours of monitoring me for any side effects, all seemed ok at this point.
The following day I was discharged from hospital, all seemed ok but after 3 days my vision started to deteriorate and got worse by the hour, I now have double vision and have so for 23 days, I have had an M.R.I scan and also have been to see a eye specialist, but no one is admitting that it was caused by the Infliximab. My Crohn's consultant who I saw last Friday has been told by a Nuero Surgeon to stop administering the Infliximab until they have seen me. I now am awaiting this urgent appointment.
Has anyone else either suffered the same or possibly no of anyone who has ? All the consultants I am dealing with at present do not want to admit there is a problem with it, but it just seems strange that I was ok until I had the infusion.

Any help or comments on this would be most a helpful.
08-01-2013, 04:41 PM   #13
LozzieStardust
 
LozzieStardust's Avatar
 
Join Date: Jul 2013
Location: United Kingdom

My Support Groups:
Is the double vision there when both eyes are open & does it go away when you close one eye.

Have you seen an Orthoptist? (Not an optometrist!)
11-30-2014, 08:12 AM   #14
Fletcher2222
 
Join Date: Nov 2014
I have just had another flare up of crohns and spent 8 days in hospital, was given a high dose of steroids and various other medication. On the seventh day the Drs spoke to me about a relatively new drug called INFLIXIMAB, after speaking to a few other people who have had this treatment and also looking on the internet it all seemed ok. I had a 2 hour infusion of INFLIXIMAB followed by 2 hours of monitoring me for any side effects, all seemed ok at this point.
The following day I was discharged from hospital, all seemed ok but after 3 days my vision started to deteriorate and got worse by the hour, I now have double vision and have so for 23 days, I have had an M.R.I scan and also have been to see a eye specialist, but no one is admitting that it was caused by the Infliximab. My Crohn's consultant who I saw last Friday has been told by a Nuero Surgeon to stop administering the Infliximab until they have seen me. I now am awaiting this urgent appointment.
Has anyone else either suffered the same or possibly no of anyone who has ? All the consultants I am dealing with at present do not want to admit there is a problem with it, but it just seems strange that I was ok until I had the infusion.

Any help or comments on this would be most a helpful.
Hi Stevie--was there any resolution to this? I have a long history with remicade and now have pretty bad vision problems, so while clearly, not the same situation as yours, I'd love to what they finally decided... Tx
Reply

Thread Tools


All times are GMT -5. The time now is 03:20 AM.
Copyright 2006-2017 Crohnsforum.com